Scientific Programme

Friday, November 15

Davenport Hotel, 8-10 Merrion Street Lower, Dublin 2

Advancing knowledge inspires new research.

7.45am       Early Registration and Poster set up

8.00am       Breakfast Briefing for early stage researchers and clinicians

  • How to write a successful grant application
  • Science Communications – promoting your research
  • Connecting clinical practice with research as a clinician-scientist
  • Industry and Academic Research and Development, Collaborations, Best Practice and Pros and Cons

8.30am       Registration and poster set up

Opening Address

9.00am       Kevin Whelan, CEO of Fighting Blindness

9.05am       Official Opening

9.15am       Loretto Callaghan, Managing Director, Novartis Ireland

Session 1: Chair: Dr. Laura Brady, Fighting Blindness, Ireland

9.25am       Prof John Flannery, University of California, Berkeley, USA

“Optogenetics for vision restoration”

9.50am       Prof David Crabb, London City University, UK

“AMD: What Matters to the Patient”

Session 2: Chair: Ms Giuliana Silvestri, Belfast Health and Social Care Trust, Northern Ireland

10.15am      Dr Emily Patterson, University College London, UK

“Differences in axial eye length and retinal structure among patients with X-linked cone dysfunction”

10.25am      Dr Kealan McElhinney, University College Dublin, Ireland

Cell death within the lamina cribrosa region of the optic nerve head in glaucoma”

10.35am      Dr Natalie Hudson, Trinity College Dublin, Ireland

“Dysregulated claudin-5 cycling in the inner retina causes retinal pigment epithelial cell atrophy”

10.45           Mr David Hughes, Queens University Belfast, Northern Ireland

“Metabolic plasticity in retinal microvascular endothelial cells exposed to diabetes-related conditions in vitro”

(10 min presentation + 2 min questions)

11.00am    Coffee break and poster viewing / judging (30 min)

Session 3: Chair: Dr Sarah Doyle, Trinity College Dublin, Ireland

11.30am     Dr Cathy Cukras, National Eye Institute, USA

“Outcome measures in AMD – the importance of functional and structural studies”

11.55am    Prof Mike Sapieha, University of Montreal, Canada

“Neurovascular and Neuroimmune Communication in Retinal Vascular Disease”

12.20pm    Prof Alan Stitt, Queens University Belfast, Northern Ireland

“Regenerating the retinal vasculature as a new approach to ischaemic retinopathies”

12.45pm      Mr Russell Wheeler, ePAG Member of ERN-EYE

1.00pm      Lunch (1 hour)

Session 4: Chair: Prof Joseph Carroll, Medical College of Wisconsin, USA

2.00pm        Dr Susanne Roosing, Radboud University Nijmegen, Netherlands

“Shedding light on unexplained inherited retinal diseases in Ireland and the Netherlands”

2.10pm        Dr Daniel Maloney, Trinity College Dublin, Ireland

“Exploration of gene therapies for OPA1-based dominant optic atrophy

2.20pm        Dr Husvinee Sundaramurthi, University College Dublin, Ireland

“Tubastatin A restores visual function and had increased neuroprotective efficacy in models of retinal degeneration”

(10 min presentation + 2 min questions)

Session 5: Chair: Prof Breandan Kennedy, University College Dublin

2.35pm      Dr. Kevin Achberger, University of Tübingen, Germany

“Human Retina-on-a-Chip- A novel organ-on-a-chip platform mimicking the retina complexity in vitro

3.00pm      Dr Jacqueline Turner, Mater Misericordiae University Hospital, Ireland

“Report on the new Clinical Genetic Service for Inherited Retinal Dystrophy”

3.20pm      Dr Orla Galvin, Retina International

“IRD COUNTS – The economic and social impact of living with an inherited retinal degeneration in the UK and Ireland”

3.45pm      Coffee break and poster viewing / judging (30 min)

Session 6: Chair: Prof David Keegan, Mater Misericordiae University Hospital Dublin

4.15pm      Prof James Loughman, Dublin Institute of Technology, Ireland

“Pioneering Advances for Control of Myopia in Children – Mosaic Clinical Trial”

4.40pm       Dr Isabelle Audo, Institute de la Vision, France

“How phenotype/genotype correlation is important to prepare for future clinical trial”

5.00pm      Translating Science to Medicine

Closing Address

5.30pm      Presentation of the Young Investigators Award – academic and clinical

5.50pm      Prof Brendan Buckley, Chair of Fighting Blindness

6.30pm Evening Reception

*Timing and Titles are subject to change

Delegates will be awarded 7 CPD Points from the Irish College of Ophthalmologists

search previous next tag category expand menu location phone mail time cart zoom edit close